Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Jul 4, 2021, 6:13 PM MDT for Luna County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 6:13 PM MDT (00:13 UTC)
- Expired
- Jul 4, 2021, 6:45 PM MDT
- In force
- 32 min
- Issued by
- NWS El Paso, TX
County Luna County, NM
The radar
The El Paso radar (KEPZ), 139 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 2597 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389 WWUS84 KEPZ 050013 SPSEPZ Special Weather Statement National Weather Service El Paso TX 613 PM MDT Sun Jul 4 2021 NMZ403-407-050045- Southern Gila Foothills/Mimbres Valley NM- Southwest Desert/Mimbres Basin NM- 613 PM MDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT AND NORTHWESTERN LUNA COUNTIES UNTIL 645 PM MDT... At 613 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Faywood. This storm was nearly stationary. Half inch hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... City Of Rocks State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3261 10790 3240 10783 3236 10811 3259 10811 TIME...MOT...LOC 0013Z 085DEG 4KT 3253 10798 $$ GRZYWACZ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Jul 4, 5:39 PM MDT, 34 minutes earlier.
Area forecast discussion, Jul 4, 5:39 PM MDT, 34 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 539 PM MDT Sun Jul 4 2021 .AVIATION...00Z TAF CYCLE... Genly VFR through the period. Isolated BKN050CB -TSRA through about 05Z, then dissipating. Gust winds to 35KTS and brief heavy rain with these storms. Otherwise surface winds mostly west/northwest less than 8KTS. Developing again after 18Z over mountains...BKN050CB -TSRA...and drifting down to the lowlands after 22Z. Confidence in TAFS getting thunderstorm this evening is low...not impossible...but low. && Hefner .PREV DISCUSSION...142 PM MDT Sun Jul 4 2021... .SYNOPSIS... A few days of healthy moisture and thunderstorm chances remain, then the atmosphere dries out and chances lessen. Monday through Wednesday will be relatively active, especially for area mountains, but lowlands will see scattered storms as well from time to time. Wednesday will be the coolest day of the period, with highs in the mid 80s most locations, then drier conditions return for much of the area during the latter portions of next week. && .DISCUSSION... .SHORT TERM... A current look at radar and satellite imagery at the noon time hour shows thunderstorms beginning to form over the Sacramento Mountains and Black Range in southern New Mexico. These locations, much like yesterday, will be the focus for locally heavy rainfall and flash flooding this afternoon. Latest analysis depicts precipitable water values near 1.5", well above normal for the early Monsoon season. Convective instability is modest, with "skinny" CAPE values of 1000- 1500 J/kg. Because of this and the lack of a synoptic lifting mechanism, we'll be highly reliant on terrain forcing and outflow boundaries to generate storms this evening. Thus, expect thunderstorm activity to focus over area mountains today with only isolated activity along the lowlands. Storms that do form will be nearly stationary and pose a threat of localized flooding. Rains will be very hit-and-miss and should allow most of the I-10/I-25 corridor to enjoy holiday festivities tonight. Winds may increase after sunset due to outflow, with gusts of 20-30 mph possible. Thunderstorm activity will diminish around midnight tonight, leaving much of the region partly cloudy and mild overnight. High pressure aloft will remain in place over the U.S. Southwest into Monday. Plentiful available moisture and a marginally unstable environment should result in yet another round of scattered showers and thunderstorms Monday afternoon. Weather will be very similar to today, with light west winds and slightly below normal temperatures. Lowland highs should reach the lower 90's. Rain chances will once again favor high terrain and mountain zones which may be a flooding threat. && .LONG TERM... We'll focus on a few features within the long term period that may enhance convection daily. First of all, the ridge of high pressure will remain to our west and northwest through the end of next week. As a result, our temperatures each afternoon will be below average, generally 5 to 10 degrees. Although, the GFS suggests perhaps closer to normal next week. The coolest day will potentially be Wednesday for a few reasons discussed below. Additionally, as is the case given the monsoon flow and weak flow through the column, most afternoons outside of any convection will result in light to mildly breezy winds and mainly from the east. The first feature to note, perhaps a little ripple in the flow aloft Monday evening. Instability and moisture will remain rather healthy regardless, so scattered storms expected into the evening across the lowlands. Heavy rainfall and to a lesser extent gusty winds the main hazards. A second relatively well defined feature (which is currently spinning across N CA) seems to rotate around the ridge of high pressure Tuesday evening and overnight, which may very well spark convection with times of some stratiform precip into Wednesday. Most guidance are picking up on both this disturbance and the fact that precipitation lingers into the overnight hours. Cloud cover and convection may result in a cool day on Wednesday with highs in the 80s. Dry air entrains into mid to late next week, limiting a good chunk of the POP chances, except for area mtns. Then moisture may increase next weekend with an east push of sorts, but looking at the global ensemble "chicklet PW" plot from wxbell, the quality of moisture may not be as great/generous as this past bout of consistent 1.5" PWs, but POP chances reintroduced. && .FIRE WEATHER... Scattered to numerous showers and thunderstorms are expected again on Monday, with wetting rains covering much of Lincoln National Forest and the Black Range in southern New Mexico. The main weather hazard will be flash flooding due to locally heavy rains. Flooding may be magnified by burn scars in a few areas. The rest of the week will feature continued wet and cool summertime conditions, which should keep fire danger low and fuels unreceptive. Relative humidity will remain fairly high, dipping to 30-40% in the afternoon. Overnight recoveries will be excellent (70-80%). Light and variable ridge top winds will shift to the east by Tuesday, generally 5 to 10 mph. Smoke ventilation will remain Poor to Fair. Temperatures will remain slightly below normal for early July. Thunderstorm coverage may briefly diminish late this week due to drier air moving in but quickly return by next weekend. && && .PRELIMINARY POINT TEMPS/POPS... El Paso 74 94 72 90 / 30 40 50 50 Sierra Blanca 67 87 68 82 / 30 40 50 40 Las Cruces 71 93 70 89 / 20 30 40 50 Alamogordo 68 93 67 89 / 20 40 50 60 Cloudcroft 52 70 51 66 / 40 80 60 70 Truth or Consequences 71 92 70 90 / 20 40 40 50 Silver City 64 87 63 85 / 40 60 40 50 Deming 70 94 71 92 / 30 30 40 50 Lordsburg 70 92 72 92 / 30 30 30 40 West El Paso Metro 74 94 72 90 / 30 40 50 50 Dell City 71 92 65 87 / 30 40 60 50 Fort Hancock 71 95 72 90 / 30 40 60 40 Loma Linda 68 86 66 82 / 30 40 50 50 Fabens 74 95 71 90 / 30 40 50 40 Santa Teresa 71 92 70 89 / 30 30 50 50 White Sands HQ 71 92 71 88 / 30 40 50 50 Jornada Range 68 92 65 88 / 30 40 50 50 Hatch 69 95 69 91 / 20 30 40 50 Columbus 72 93 71 89 / 30 30 40 50 Orogrande 69 91 69 87 / 20 40 50 50 Mayhill 57 79 56 76 / 40 70 60 70 Mescalero 56 80 54 76 / 40 70 60 70 Timberon 55 77 52 74 / 40 80 60 70 Winston 58 86 56 84 / 40 60 40 50 Hillsboro 67 90 65 88 / 30 50 40 50 Spaceport 69 92 63 88 / 20 30 40 50 Lake Roberts 58 88 51 87 / 40 60 40 50 Hurley 64 90 65 88 / 40 50 40 40 Cliff 64 95 64 94 / 30 60 30 40 Mule Creek 59 90 56 90 / 50 60 20 40 Faywood 66 90 67 87 / 40 50 40 50 Animas 68 92 70 93 / 30 30 40 40 Hachita 68 92 69 91 / 30 30 40 40 Antelope Wells 68 89 68 89 / 40 40 40 50 Cloverdale 64 84 66 87 / 50 50 40 50 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jul 4, 10:03 AM MDT, 8 hours 10 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1003 AM MDT Sun Jul 4 2021 NMZ401>417-TXZ418>424-051615- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1003 AM MDT Sun Jul 4 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected to develop once again this afternoon over the mountainous terrain of southern New Mexico. Locally heavy rainfall will be possible, especially for the Sacramento Mountains and Black Range. Flash flooding will be the primary hazard. Rain amounts in excess of 2 inches per hour may quickly make back country roadways and low water crossings impassable. Hikers and campers should take proper precautions from the threat of lightning and running water. More isolated storm coverage is expected over the lowlands later this evening, with localized flooding and gusty outflow winds up to 40 mph possible. This may disrupt outdoor holiday events, including fireworks shows. Loose outdoor objects should be secured near thunderstorms, and people should go indoors when thunder is heard. Rain chances will end shortly after midnight tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday A daily chance for showers and thunderstorms will continue through the early part of the week. The main threat will continue to be locally heavy rain and flooding, although a few strong storms will be possible Monday and Tuesday, producing gusty winds and small hail. Thunderstorm coverage will diminish Thursday and Friday as drier air moves into the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed, however SKYWARN spotters are encouraged to relay reports of severe weather and flooding to WFO EPZ when it occurs. Dennhardt
In the hours before
Special weather statement, Jul 4, 4:59 PM MDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service El Paso TX 459 PM MDT Sun Jul 4 2021 TXZ422-042330- Southern Hudspeth Highlands TX- 459 PM MDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUDSPETH COUNTY UNTIL 530 PM MDT... At 459 PM MDT, Doppler radar was tracking a strong thunderstorm near Allamoore. This storm was nearly stationary. Nickel size hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... Allamoore. This includes Interstate 10 in Texas between mile markers 120 and 134. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3117 10513 3114 10492 3093 10492 3100 10521 TIME...MOT...LOC 2259Z 008DEG 1KT 3109 10504 GRZYWACZ
Special weather statement, Jul 4, 6:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service El Paso TX 613 PM MDT Sun Jul 4 2021 NMZ403-407-050045- Southern Gila Foothills/Mimbres Valley NM- Southwest Desert/Mimbres Basin NM- 613 PM MDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT AND NORTHWESTERN LUNA COUNTIES UNTIL 645 PM MDT... At 613 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Faywood. This storm was nearly stationary. Half inch hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... City Of Rocks State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3261 10790 3240 10783 3236 10811 3259 10811 TIME...MOT...LOC 0013Z 085DEG 4KT 3253 10798 GRZYWACZ
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:57 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 2 hr |
| Jul 4, 10:37 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 113 min |
| Jul 5, 1:03 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 5, 1:36 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Jul 5, 2:45 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 5, 2:52 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 3 hr |
| Jul 5, 3:39 PM MDT | Areal Flood Advisory | EPZ | Luna | 3 hr |
| Jul 5, 3:50 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Jul 5, 4:07 PM MDT | Areal Flood Advisory | EPZ | Otero | 113 min |
| Jul 5, 4:33 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna, Sierra | 3 hr |
| Jul 5, 5:12 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo, Luna | 3 hr |
| Jul 5, 5:18 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna | 3 hr |
| Jul 5, 5:32 PM MDT | Flash Flood Warning | EPZ | Grant, Hidalgo, Luna | 3 hr |
| Jul 4, 6:18 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 117 min |
| Jul 4, 7:49 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 116 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.